Image module

Artificial Intelligence (AI) touches all our lives but decisions about the future of AI are concentrated in the hands of a privileged few. The explosion of coding camps, some of which are predatory, and with media amplifying select voices from elite institutions has created a false perception that the male-dominated AI tech space is only open to those with programming skills, engineering degree, or a PhD.

AI systems designed and developed without inclusion of diverse perspectives will further exacerbate societal inequalities and inequities. To support our vision of an inclusive AI tech future, Women in AI Ethics (WAIE) is hosting a mid-year summit to discuss jobs, funding, and other career opportunities in this space. By raising awareness about the different pathways into AI and making it more accessible, we want to inspire participation from historically underrepresented groups so that together we can build a more equitable and ethical tech future.

Register Here!

WHO IS HOSTING THIS EVENT?

This event is hosted by Women in AI Ethics™ (WAIE), a fiscally sponsored project of Social Good Fund (Tax Id: 46-1323531), a California nonprofit corporation and registered 501(c)(3) organization, with a mission to increase recognition, representation, and empowerment of brilliant women in this space who are working hard to save humanity from the dark side of AI.

**You can support our activities by donating here! **

All our activities are funded by donations and ticket sales. Donations are tax deductible to the extent allowed by law and used to fund mission-aligned activities, which includes but is not limited to providing free AI Ethics career resources, hosting community events, and funding other initiatives to support women in this space.

Our Sponsors

Image module
Image module

VOICES

Our Speakers

Team member
Michelle Shevin
Team member
Michele Jawando
Team member
Renee Wittemyer
Team member
Amy Chou
Team member
Hessie Jones
Team member
Mia Shah-Dand

WHAT TO EXPECT

Agenda

WEDNESDAY, JUNE 8, 2022

Note: Timings are in U.S. Pacific Time. Use this free tool to find your local time.

8:00a to 8:05a PST- Kick off

Speaker/s : Amy Chou
Duration   : 05 mins

Session Description : Summit Opening

8:10a to 8:25a PST- Opening Remarks

Speaker/s : Mia Shah-Dand
Duration   : 15 mins

Session Description : Opening Remarks

8:30a to 8:40a PST - Making AI Inclusive and Accessible for All

Speaker/s : Teemu Roos, Ioanna Bouri
Duration   : 10 mins

Session Description : WAIE Board Member, University of Helsinki Professor, and creator of Elements of AI – the internationally renowned free online course – Teemu Roos and AI Researcher, Ioanna Bouri will share the vision for WAIE-FCAI collaboration to make AI more diverse, inclusive, and accessible to all. As a special treat, you will also get a chance to join them on a virtual tour of their beautiful campus.

8:40a to 9:35a PST - Funding the AI Revolution

Speaker/s : Michelle Shevin (Ford Foundation), Michele Jawando (Omidyar Network), Renee Wittemyer (Pivotal Ventures)
Duration   : 55 mins

Session Description : There is a disturbing trend in the AI space as critical societal issues are being overshadowed by hype projects favored by the techno-elites. Meet the philanthropic leaders supporting much-needed racial justice and diversity work by organizations like Algorithmic Justice League, DAIR, Women in AI Ethics among many others. We’ll hear their thoughts on the power imbalance in tech industry, role of philanthropy in building the tech we want, and their ongoing efforts to ensure a more ethical and equitable AI/tech future for all.

9:40a to 09:55a PST - Here's the Next Hot Opportunity in Responsible AI

Speaker/s : Jodi Masters-Gonzales
Duration   : 15 mins

Session Description : Join this session to listen, consider, and thoughtfully discuss the global economic opportunity for practitioners of Independent Audit of AI Systems (#IAAIS), the wide range of opportunities—from the highly-technical to non-technical—the public good organizations blazing the path of gold-standard certification, how to get involved—now, why regulators are adopting a systems-thinking approach to digital policy for AI risk and algorithmic bias mitigation, and the many opportunities for first-movers to contribute to an ecosystem that ends AI harms.

9:55a to 10:05a PST - Diverse Careers in AI

Speaker/s : WAIE team
Duration   : 10 mins

Session Description : Learn how you can become part of the ” Diverse Careers Pathways in AI” project.

10:15a to 10:35a PST - Landing Your First Responsible AI/ML role

Speaker/s : Ebitie Amughan, Jessica Yrani
Duration   : 20 mins

Session Description : Ready for a career in Responsible AI/ML? Join this session to learn about the diverse jobs available in corporate and academia, get tips from experienced recruiters on how to land your dream job, pivot from your current non-AI role, transition from academia to corporate sector, and how to assess your potential work environment.

10:40a to 11:00a PST - Responsible AI/tech Startup Journey & Funding

Speaker/s : Hessie Jones
Duration   : 20 mins

Session Description : Do you have the entrepreneurial spirit? This inspiring session is full of insights on the start up journey from founders building the future of responsible AI and VCs funding an ethical AI future. Get tips on fundraising for your vision and get a close look at the challenges specific to underrepresented founders. Also, learn what it’s like to work for a startup and the opportunities in this space.

11:05a to 11:40a PST - Closing keynote

Speaker/s : Dr.Safiya Noble
Duration   : 35 mins

Session Description : TBA

11:45a to 11:55a PST - Closing remarks

Speaker/s : Mia Shah-Dand
Duration   : 10 mins

Session Description : Closing Remarks

11:55a to 12:00p PST - Event Close

Speaker/s : Amy Chou
Duration   : 05 mins

Session Description :Event Close